+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 15
  1. #1
    Junior Member seacat's Avatar
    Join Date
    Aug 2012
    Posts
    13

    Red face Two days of finasteride and already having bad side effects. Will it get better?

    I'm just wondering if side effects tend to lessen on finasteride after a period of time? It's really just the sexual side effects I am worried about. I take quarters of 5mg finasteride tablets, so I do end up taking a bit more than the recommended dose. I wonder if I should just pay a bit more money for 1mg tablets of propecia.

    I have also been on antidepressants the last 8 years (which I need, there is no alternative) and a lot of my sexual side effects are from that.

    Anti depressants (before Finasteride)
    - Reduced sensation
    - Low libido
    - Some loss of sexual function

    After finasteride
    - Further reduced sensation (maybe 20%)
    - Lower libido (20% again)
    - Further loss of sexual function (again, 20%)

    At the moment I don't really have any spontaneous daily erections, maybe I get 2 or 3 semi-erections.

    I AM able to masturbate to pornography and ejaculate to it, no problems there. I wonder if this means I can perform sexually? I don't know.

    Anyway I would appreciate some answers to any of these questions. I'm seeing my doc about this after another week.

    Regards,

    seacat.

  2. #2
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    It's early days, but I'd consider lowering your dose immediately. Don't go cold turkey because that could be dangerous.

    If you have 5mg tablets cut into 1/4, it's going to be hard to physically cut that down even further.

    I'd suggest taking 1.25mg on alternate days for awhile and seeing how you fare. Overall you'll be taking 0.625mg per day. If you still struggle, consider buying 1mg tablets and halving them for a 0.5mg dose, and then if you wish to go lower, quartering for 0.25mg. Anything below 0.2mg and you're probably wasting your time, in terms of effectiveness of the drug.

    This is invaluable advice that consultants and doctors should be telling patients from the very start, but don't. There is no reason why someone needs to take the risk of 1mg-1.25mg dose, when 0.25-0.5mg may suffice. A cautious approach is always best when meddling with drugs, especially when they're intended for non-essential purposes.

  3. #3
    Senior Member
    Join Date
    Jul 2012
    Posts
    105

    Default

    Quote Originally Posted by chrisis View Post
    It's early days, but I'd consider lowering your dose immediately. Don't go cold turkey because that could be dangerous.

    If you have 5mg tablets cut into 1/4, it's going to be hard to physically cut that down even further.

    I'd suggest taking 1.25mg on alternate days for awhile and seeing how you fare. Overall you'll be taking 0.625mg per day. If you still struggle, consider buying 1mg tablets and halving them for a 0.5mg dose, and then if you wish to go lower, quartering for 0.25mg. Anything below 0.2mg and you're probably wasting your time, in terms of effectiveness of the drug.

    This is invaluable advice that consultants and doctors should be telling patients from the very start, but don't. There is no reason why someone needs to take the risk of 1mg-1.25mg dose, when 0.25-0.5mg may suffice. A cautious approach is always best when meddling with drugs, especially when they're intended for non-essential purposes.
    nice to see you give some advice regarding the use of this drug, and not just say it is a no go. If it was me who had some kind of persistent side-effects, i would be too personal/emotional involved to do so, so thumbs up for that :-)

  4. #4
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    Quote Originally Posted by Tiger norwood's View Post
    nice to see you give some advice regarding the use of this drug, and not just say it is a no go. If it was me who had some kind of persistent side-effects, i would be too personal/emotional involved to do so, so thumbs up for that :-)
    Thanks. I try to be balanced

  5. #5
    Junior Member seacat's Avatar
    Join Date
    Aug 2012
    Posts
    13

    Default

    After a week now the side effects have lessened quite a bit, but I'm also still losing hair.

  6. #6
    Senior Member FlightTL's Avatar
    Join Date
    Jun 2011
    Posts
    735

    Default

    Anyone know if Saw Palmetto can give similar side effects. I used to take about 600 mg a day.

  7. #7
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,103

    Default

    Quote Originally Posted by seacat View Post
    After a week now the side effects have lessened quite a bit, but I'm also still losing hair.
    It takes 12 full months before you will know if Finasteride can stop your hair loss. I'm glad you side effects are lessening.

  8. #8
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,103

    Default

    Quote Originally Posted by FlightTL View Post
    Anyone know if Saw Palmetto can give similar side effects. I used to take about 600 mg a day.
    It makes sense that it should.

  9. #9
    Senior Member
    Join Date
    Jul 2012
    Posts
    402

    Default

    Spencer has talked on his show about tapering very gradually onto Propecia. I watched an archived episode the other day (don't remember which one), and he was talking to a caller who took .25mg every other day for a month or so, then .25mg daily, then .5mg daily and decided that was sufficient. He completely avoided the sides he'd experienced when he'd taken 1mg in a previous attempt. Spencer thought that was a pretty sound approach, and it certainly won't do any harm. If I were inclined to take Propecia, that's exactly what I'd do--slow and cautious.

  10. #10
    Senior Member dex89's Avatar
    Join Date
    Jul 2012
    Location
    Orange County, CA
    Posts
    801

    Default

    Quote Originally Posted by win200 View Post
    Spencer has talked on his show about tapering very gradually onto Propecia. I watched an archived episode the other day (don't remember which one), and he was talking to a caller who took .25mg every other day for a month or so, then .25mg daily, then .5mg daily and decided that was sufficient. He completely avoided the sides he'd experienced when he'd taken 1mg in a previous attempt. Spencer thought that was a pretty sound approach, and it certainly won't do any harm. If I were inclined to take Propecia, that's exactly what I'd do--slow and cautious.
    Taking such a low dosage is risky has hell, how do you know if it will works the same has taking 1mg or 1.25mg?

Similar Threads

  1. Finasteride Side effects and Viagra
    By goldbondmafia in forum Hair Loss Treatments
    Replies: 3
    Last Post: 04-27-2012, 08:00 AM
  2. Finasteride vs deutasteride side effects
    By Matthew in forum Men's Hair Loss: Start Your Own Topic
    Replies: 8
    Last Post: 05-09-2011, 05:34 PM
  3. Replies: 9
    Last Post: 03-17-2011, 02:52 PM
  4. Finasteride Side Effects?
    By Locke in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 05-17-2010, 01:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Young men's experience with Propecia
11-04-2011 01:31 AM
by timmis
Last Post By richter101
Today 02:57 PM
The Big 3 might not be working...
09-30-2016 10:50 PM
Last Post By richter101
Today 02:51 PM
Restarting Minoxdil after 5 months
11-03-2010 05:29 PM
by aiyosh
Last Post By richter101
Today 02:48 PM
What sucks the most about getting a HT?
10-06-2016 12:09 PM
Last Post By richter101
Today 02:45 PM
help Still thinning and shedding....
10-18-2016 09:14 AM
by alam962
Last Post By richter101
Today 02:43 PM
Sides from propecia what to do ?
10-09-2016 03:37 AM
Last Post By richter101
Today 02:39 PM